Post Number: 5
|Posted on Monday, July 24, 2006 - 11:36 pm: ||
I have a maiden mare that I gave her first pneumabort vaccine this morning. She has taken quite a reaction to it. Big swelling on her neck at injection site....very sore and temp of 102. I am treating her....but wondering if i should expect a similar reaction with the next shot. Could it be worse second time around or is it just a "luck of the draw}" kind of reaction.
Post Number: 192
|Posted on Tuesday, July 25, 2006 - 12:24 am: ||
I have never had a mare have a reaction to the pneumabort shot before. But I hope everything goes ok for you. And I would like to know what to do if it where to happen to any of my mares. There will be someone with experience in this area come along soon.
Post Number: 62
|Posted on Tuesday, July 25, 2006 - 01:57 am: ||
call your vet and ask, you might try a different company next time or if she is not around a lot of horses-ie exposure risk low you could skip it and take your chances. Sometimes you have to go with whats best for the mare. Vaccine reactions can get pretty severe and sometimes deadly.
Post Number: 942
|Posted on Tuesday, July 25, 2006 - 01:10 pm: ||
If the reaction is associated with swelling and stiffness, discuss the use of a NSAID such as "Banamine" with your vet - both now, and before vaccination the next time. Giving the vaccination in the chest muscles rather than the neck can also be beneficial.
Post Number: 20
|Posted on Tuesday, July 25, 2006 - 04:43 pm: ||
I had the same thing happen. i gave my mare butte to help the swelling, she could not lower her neck to eat for severel days. I had to raise her feed up so she could eat. My vet also said to give the shot in the chest. The next time I did and no problems.
Post Number: 7
|Posted on Tuesday, July 25, 2006 - 06:45 pm: ||
thanks for the advice. i will give in the chest next time and consider banamine.
Post Number: 5
|Posted on Monday, July 31, 2006 - 03:10 pm: ||
My CSH gelding has site reactions to a couple of different vaccines, we give him either banamine or keto-something IV beforehand, or in the case of the WNV/encephalitis which he will react to even with the IV anti-inflammatory he gets bute from 2 days before the needle until the next morning after it is given.
A friend's broodmare has a colic-like reaction to vaccines and they did the anti-inflammatory IV thing for her for the Pneumabort, no problems to the best of my knowledge.
Post Number: 534
|Posted on Tuesday, August 01, 2006 - 11:27 am: ||
I have a mare that always seems to react to vaccinations, this last time she had her annual vaccines, the vet had me give her a dose of Recovr, there was no reaction this time whatsoever. For those of you with sensitive horses, it might be worth giving it a try.
Post Number: 145
|Posted on Thursday, August 03, 2006 - 11:39 pm: ||
My mare had that reaction the 2nd time I gave the Rhino. The vet said to give it in her but because that actually happens a lot. My mare couldn't put her neck down for a while but she survived. Just talk to you vet and put wet rags on it.